I wanna go on zyprexa. Has anyone conqured the sedation it causes or the hunger it causes.
I was on it for a few months. It really helped my voices… but I gained so much weight on it. And it made me so tired that they put me on nuvigil to wake me up in the morning, not that that did any good.
it made me put on 2 stone. i don’t remember too much about the tiredness to be honest but i’m sure it did make me tired. did nothing for the voices at all. but maybe it might for you hunni. good luck xxx
I was on a low dose - besides making my blood sugar levels skyrocket, it really did not stabilize me so well, but again I was on a low dose
Did you binge eat put on weight etc. or did blood sugar spike without qeight gain. What you takin now? Thks
i was on it for about a month? I think I was starting to gain weight - I was not on it long enough to really notice - but my glucose levels shot up, I think it messed up my thyroid levels also - but you may not have these reactions - maybe it was for more than a month - but it was not a very long time
I have less sedation than I did on other drugs I took. I can wake up early if I need to, but I’m out of sorts all day. Otherwise - just slowness. I sleep 8 or 9 hours a day.
I also take 1/2 - 1 mg of risperdal and it gets rid of the hunger problem.
After about 10 yrs. my blood sugar slowly increased from pre-diabetes to full-blown over a year or two. I could see it happening
It does for me too.
I am on Zyprexa and it works well.
i take zyprexa (also have to do haldol depot) and haven’t gained much weight (i go overthin when off meds, so the “gain” is more like getting to a normal weight for me). been taking it for a few years now, too. i’m naturally on the very thin side and i (when i leave the house) have been a cross country runner so still like to run. i don’t know many others who didn’t gain some weight though. i guess try your best to stay active. avoid sweets and eat lots of veg. standard stuff for proper diet and so forth, but maybe be extra diligent. no fry up, no takeaway. stuff like that probably bulks you up faster on zyprexa.
with the lethargy, when i first started it’d take me right down, so i took it only at night. then i started a split dose of five in the morning and then fifteen right before bed. i’ve gradually gotten to ten and ten, but i think it’s getting accustomed to it. i also drink a lot of tea. black tea, not that herbal crap. most late afternoons i really really need a nap, but not a long one. that could have more to do with age than with meds though (i’m forty).
Since I have my drug guide out I looked up Zyprexa. Did you know that the Unlabeled use for it is Management of anorexia. I guess because it makes you gain weight and helps with depression. But then in the side effects section it says weight gain or loss (not just gain). Nicotene can decrease the effectiveness of Zyprexa. Its interesting in the “Patient/Family Teaching Section” it says to “Advise patient to use sunscreen when exposed to sun” Oh I see in the side effects there is Photosensitivity.
Zyprexa made me gain weight and sleep a lot. I really craved sugar when I was on it. It can give you diabetes. I was always in a mild depression when I took Zyprexa. It is effective against symptoms, though.
From what I read its usually used in conjunction with Lithium for those with bipolar or an antidepressant.
i’ve not heard that before. none i know who’ve taken it have for bipolar. certainly i haven’t. i don’t take lithium or antidepressants either. how odd that that’s billed as the typical situation in the literature. i wonder if that’s a marketing technique. like they used with abilify for depression. there were adverts run on television for that even. hmm.
im on zyprexa 14 years, it does well to help me sleep. but ive gained a lot of weight from it im18 stone way over weight.
Just on the photosensitivity bit , this is on most antipsychotics , it can cause thermo regulation problems , specifically overheating , so its not as much as light causing problems , but exacerbating problems
Did you manage to avoid diabetes. Thks
yes so far ive no diabetes.
The way I read it was your skin was actually sensitive to light, as in sunburns. In addition to the heat sensitivity.
For me the sedation decreased the longer I was on it. I’ve been on Olanzapine (Zyprexa is a brand name) for 8 years. It has been very stabalizing and I have not had any bad episodes whilst on it. If I can sense a bad period I take a bigger dose and it has got me through so far. Yes I have put on weight and I can remember when I first started it that it made me want sugary sweets. I avoid sweet things but I love beer at the weekend that is my weakness.
Great.thats good to hear